I'm 39, diagnosed with dilated cardiomyopathy and diabetes 8/97.
I've been on Vasotec, Lasix, and Digoxin since then, and started
Coreg in October. I've been on 25 mg Coreg twice a day since early December.
My EF has gone from 22% 8/97 to 42% 12/97. The diabetes control first
needed insulin, then just Amaryl, and now just diet/exercise. I had
diabetic neuropathy pains in the feet through the fall and winter; this
occurs only every 4-5 nights today.
I'm doing relatively well, except for bad, equal pain in both feet.
This started in late December, apparently triggered by new poor-fitting
new boots. Visits to doctors and a podiatrist revealed no muscular-skeletal
problems. My shoe size became very wide and the feet became hyper-sensitive;
the fourth pair of New Balance sneakers finally seems to be causing no
active problems. (I walk .25 - 1.5 miles a day despite pain.)
The remaining pain feels like swelling and soreness in the balls of the feet,
and along the outside bottom. When worst, the bases of the toes also feel
swollen. The swelling is not visible to the eye (and there are no signs
of edema in the ankles, etc.). This pain is very different to me
and distinct from the neuopathy pain.
The doctors have no idea what is causing this pain. They suspect the
Coreg because it's the only med I'm on that isn't fully understood.
They would like to reduce my Coreg dose, which I'm reluctant to do
because of the proven benefits.
Are you aware of any link between Coreg and this sort of feet pain?
Do you have any other suggestions?
Thanks for your help (sorry for the long post).
Dear PDL, thank you for your question and don't worry about the length. The information
you provided helps me to direct my answer to your question. Coreg, also known as
carvedilol, is a new generation beta-blocker that is now being used in many heart failure
patients who are refractory to other medications. Coreg works by blunting the over active
hormone response in patients with heart failure. Common side effects of coreg include
fatigue, light-headedness, and shortness of breath and that's why the dose is slowly
increased. I've checked with many pharmaceutical references and our pharmacists here and
I could find no mention of the foot pain you describe as being caused by coreg. I suspect
that your pain is a different variant of diabetic neuropathy given how you describe it.
You mention that it feels different than your typcial neuropathy pain but from the features
you describe (no swelling, no musculoskeletal problems, and no trauma), I would be most
concerned about neuropathy. Certain drugs like elavil (an anti-depressant that can also
be used for other purposes) treat the symptoms of diabetic neuropathy and may help in your
case. I would check with your physicians to inquire about whether this option would help you.
I hope you find this information helpful.
Information provided in the heart forum is for general purposes only. Specific diagnoses
and therapies can only be provided by your physician.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.